MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER; NASOGASTRIC TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER; NASOGASTRIC TUBE
Model Number 0046140
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that there was a malfunction of a nasogastric tube.Per follow up received on (b)(6) 2021 the customer stated that on one patient the nasogastric tube leaked the gastric content where the anti reflux port meets the gastric port and another patient there was a continuous whistling sound that came from the same area.It was also stated that the tube removed from the patient and experienced trauma of having another one inserted with the same issue where the placement was confirmed for each insertion.The tube was ultimately removed the second time and the patient refused another insertion which delayed the healing related to the diagnosis.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.1 sample was confirmed to exhibit the reported failure.A potential root cause for this failure mode could be ¿more than 4 laps¿.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for nasogastric tube insertion 1.Explain the procedure to the patient.2.Carefully measure to fi nd desired length of the tube using the nasogastric tube as a measurement aid.To determine the insertion length: measure the tube from the tip of the nose to the earlobe and from the earlobe to the tip of the xiphoid process.Mark the length of the tube to be passed with a small piece of tape.3.Check the patient¿s nostrils for patency; select the nostril with best patency.4.Lubricate the full length of tube to be inserted.5.Insert the tube through the nose aiming down and back.When the tube hits the pharynx, if patient is able, have him or her flex his/her head forward and swallow.Advance the tube as the patient swallows.If resistance is met, rotating the tube may facilitate placement.6.Continue to advance the tube until the marked position on the tube is reached.Do not advance beyond the marked length as coiling and or knotting of the tube in the stomach may occur.7.Confi rm tube placement per hospital policy.The tube has a radiopaque stripe facilitating x-ray confi rmation.If proper placement of tube within the stomach cannot be confi rmed, remove the tube gently and start the procedure again.8.Secure with a securement device or tape per hospital protocol.9.Ensure 5-in-1 adapter or lopez valve is snugly inserted into suction lumen to prevent suction loss.10.Keep blue vent lumen above the level of the patient¿s stomach to prevent refl ux of stomach fluids into the blue lumen.11.Do not clamp air vent port while suction is being applied." correction: d,h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that there was a malfunction of a nasogastric tube.Per follow up received on 30aug2021 the customer stated that on one patient the nasogastric tube leaked the gastric content where the anti reflux port meets the gastric port and another patient there was a continuous whistling sound that came from the same area.It was also stated that the tube removed from the patient and experienced trauma of having another one inserted with the same issue where the placement was confirmed for each insertion.The tube was ultimately removed the second time and the patient refused another insertion which delayed the healing related to the diagnosis.No medical intervention was reported.

Brand Name
BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER
Common Device Name
NASOGASTRIC TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12508014
Report Number1018233-2021-05848
Device Sequence Number11739459
Product Code FEG
UDI-Device Identifier00801741052316
UDI-Public(01)00801741052316
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K960176
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number0046140
Device Catalogue Number0046140
Device Lot NumberNGFP1769
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown